Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 10, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Aug 8, 2021, 7:01 AM EDT for 18 counties in Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2021, 7:01 AM EDT (11:01 UTC)
- Expired
- Aug 8, 2021, 10:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 128 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
408 WWUS72 KFFC 081101 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 701 AM EDT Sun Aug 8 2021 GAZ001>009-011>013-019>021-030>032-081400- /O.NEW.KFFC.FG.Y.0010.210808T1101Z-210808T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Floyd-Bartow-Cherokee-Polk-Paulding-Cobb- Including the cities of Calhoun, Rome, Cartersville, and Marietta 701 AM EDT Sun Aug 8 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Portions of north Georgia. Mainly along and north of a Cedartown to Marietta to Jasper to Hiawassee line. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Aug 8, 4:32 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 8, 4:32 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 432 AM EDT Sun Aug 8 2021 .SHORT TERM /Today through Monday/... Some patchy dense fog has been occurring this morning across portions of north GA, which could have been aided by antecedent rainfall yesterday. An SPS has been issued accordingly until 10am. With weak ridging aloft and a bit drier airmass around, should be decrease in convective activity today, though enough daytime heating and instability warrants an isolated chance. Have covered with mainly just slight pops across most of the CWA. Not expecting any severe but cannot rule out a few strong storms with gusty winds, lightning, and locally heavy rain. We get some increase in moisture for Monday along the southern extent of a weak disturbance near the TN Valley. Have chance pops for the whole CWA as the majority of shower and storm development should be largely diurnally driven, but a bit greater chances in the north and west near the greater moisture axis/weak wave. Temps look to be at or slightly above climo norms through period. Baker .LONG TERM /Monday Night through Saturday/... No significant changes to the recent trends through the extended forecast period. Upper-level pattern remains weak and disorganized through the bulk of the period. Medium-range models continue in fairly good agreement showing a deepening upper trough along the east coast by the end of the upcoming workweek and into next weekend. Region remains on the western periphery of the western Atlantic surface ridge through the week as well with ample moisture feeding north across the area. This ridge weakens over the region by the end of the week with weak troughing developing in the lee of the Appalachians. A cold front is progged to move into the area occupied by the trough next weekend potentially enhancing the low-level convergence over the forecast area. 20 && .AVIATION... 06Z Update... VFR conditions for most sites with some spotty LIFR/IFR cigs/vsbys possible this morning. Initial light/VRB to calm winds, then for near KATL light NW for after 15z, light SW by 20z, then light VRB to calm again Sunday night. Other sites could be light VRB for much of today. Daytime FEW/SCT cu field 3500-5000 ft. Any precip chances too low to include for northern sites, but have afternoon VCSH for KCSG and KMCN. //ATL Confidence...06Z Update... Low on locations for morning LIFR/IFR potential. Medium on afternoon precip chances/coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 91 71 91 73 / 20 10 40 10 Atlanta 91 72 92 73 / 20 10 40 10 Blairsville 85 65 84 67 / 20 10 40 20 Cartersville 91 71 92 72 / 20 10 40 10 Columbus 93 73 93 74 / 20 10 40 10 Gainesville 90 70 90 72 / 20 10 30 20 Macon 93 72 93 73 / 20 20 30 10 Rome 92 70 92 73 / 20 5 40 10 Peachtree City 91 71 92 72 / 20 10 40 10 Vidalia 92 73 92 74 / 30 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....20 AVIATION...Baker
Hazardous weather outlook, Aug 8, 5:00 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Sun Aug 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Patchy dense fog across portions of north Georgia this morning will restrict visibilities to one-quarter of a mile or less. Isolated to scattered thunderstorms are expected, mainly this afternoon and evening. The primary hazard from any thunderstorms will be occasional cloud-to-ground lighting, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms will be possible each day Monday through Saturday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 8, 3:39 AM EDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service Peachtree City GA 339 AM EDT Sun Aug 8 2021 GAZ001>009-011>016-019>021-081400- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee- 339 AM EDT Sun Aug 8 2021 ...PATCHY DENSE FOG THIS MORNING ACROSS PORTIONS OF NORTH GEORGIA... Some patchy dense fog will restrict visibilities to one-quarter of a mile or less across portions of north Georgia, mainly along and north of a Rome to Canton to Cleveland line. The fog should lift after 10 AM. If driving this morning, slow down, use low-beam headlights and leave extra distance between you and the vehicle in front of you.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:30 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 30 min |
| Aug 7, 8:32 PM EDT | Special Weather Statement | FFC | Houston | 28 min |
| Aug 8, 4:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.